Contrast-induced encephalopathy after percutaneous peripheral intervention [Turk Kardiyol Dern Ars]
Turk Kardiyol Dern Ars. 2018; 46(2): 140-142 | DOI: 10.5543/tkda.2017.16517

Contrast-induced encephalopathy after percutaneous peripheral intervention

Muzaffer Kahyaoğlu, Mustafa Ağca, Ender Özgün Çakmak, Çetin Geçmen, İbrahim Akın İzgi
Department of Cardiology, Kartal Koşuyolu Yüksek İhtisas Training and Research Hospital, İstanbul, Turkey

Contrast-induced encephalopathy (CIE) is a rare complication of angiography. Presently reported is the case of a patient diagnosed with CIE following peripheral angioplasty with the non-ionic contrast agent, iohexol. A 66-year-old male patient described intermittent claudication and peripheral arterial disease was suspected. Lower extremity angiography was performed, and following dilation of a 7.0x150-mm balloon, a 9.0x57-mm stent was placed in the lesioned vessel. The patient subsequently developed confusion and cortical blindness, and a seizure occurred 1 hour after the procedure. An emergency cerebral computed tomography scan did not reveal any signs of intracerebral hemorrhage. The neurological symptoms disappeared within 24 hours after hydration and sedative medication. CIE was diagnosed based on the patient`s clinical course findings and cerebral imaging.

Keywords: Contrast media, encephalopathy; peripheral intervention.

How to cite this article
Muzaffer Kahyaoğlu, Mustafa Ağca, Ender Özgün Çakmak, Çetin Geçmen, İbrahim Akın İzgi. Contrast-induced encephalopathy after percutaneous peripheral intervention. Turk Kardiyol Dern Ars. 2018; 46(2): 140-142

Corresponding Author: Muzaffer Kahyaoğlu, Türkiye
© Copyright 2018 Archives of the Turkish Society of Cardiology
LookUs & Online Makale